This post is more for my records than anything, but will also tell you why I haven't been online.
Tuesday Jan 5th I was fine, by Wednesday (the 6th) afternoon I was sick. Went to the dr. on Thursday and had bronchitis (that is how fast it hits me). I didn't have sinus infection, which I usually have first, my sinuses were fine. She gave me Cefatin and told me to continue (I had started on my own) Albuterol breathing treatments 2xday.
By Sunday I was very sick (coughing alot to the point of gagging). Went back to dr Monday the 11th and had sinus infection and pneumococcal virus. She gave me Biaxin for infection and Tessalon 100mg/every 8 hours for cough. I continue to get worse and miss 1.5 days of work (which if anyone knows me knows I DON'T miss work even if I should).
I wake up Friday the 15th with hives....serious swollen hives! I am now allergic to sulfur. NOT a good thing as Biaxin was usually my last resort since I can't have prednisone.
So I am now going to the hospital for 4 days. I have to take Benedryl every four hours (which means I sleep ALOT) to help with the hives and itching (so far not working as I still itch and I started taking it at 9:15 AM yesterday the 15th). She also prescribed Coldcough PD syrup for my cough (and continue taking Tessalon). The dangerous part of the cough syrup is that I'm allergic to Coedine (went into shock) and while there is no coedine in this syrup, my pharmacist says that it has the same allergy reactions as Coedine. I almost didn't take it. She (my pharmacist) suggested that I take it at the hospital and get another opinion. If they thought it safe, take a dose there while I was doing my IV drip. I am to take 2 tsp (5mL)every 4 hours, but they suggested just take one. So far so good.
They are giving me two meds in my IV and I forgot one and will come back and edit this after my dose today, but the other is the lowest dose of Decadon which IS a steroid and scary to me to take.
I go back to the Dr. Tuesday morning to reevaluate. I need to get this figured out as I got the pneumonia shot, which if I understand right is really called the pneumococcal shot and should not have gotten this sick. This is definitely the worst I've gotten it. My school nurse thinks I could very well have COPD, which after reading about it I agree is a possibility, but don't know how that is going to keep me from getting sick.
Sorry to bore everyone if you read this far, but knew my nurse cousin would want all the details (oh yeah you can e-mail me and tell me what to do! Ü)
I haven't stamped since being sick and the IV is in the top of my right hand (it's taken a long time to type this Ü), so I don't know if I can stamp anything. I hope to be back soon with something creative to show you.
Off to take my benedryl...